MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-10-8
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Itching Sensation (1943); Obstruction/Occlusion (2422)
Date of Event 03/18/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/ 510 k#: k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
On (b)(6) 2014 the patient was treated for biliary obstruction due to cholangiocarcinoma with placement of two zib6- ? -10.0-80s placed side-by-side in the common bile duct.No adverse events related to the procedure.Stent placed side-by-side with another stent of same lot # patient received chemotherapy on (b)(6) 2014.Re-current biliary obstructions on (b)(6) 2014.Due to sludge.Patient presented with abdominal pain and itching.Intervention performed 68 days post procedure.Treatment endoscopic intervention cleaning of "prosthesis" and antibiotheraphy.The site determined the event to not be related to the study device or procedure, related to progression of cancer.(b)(4).Re-current biliary obstructions: on (b)(6) 2014.82 days post procedure.Due to tissue or tumor ingrowth.Patient presented with abdominal pain and itching.Treatment endoscopic placement of 2 new intra-prosthetic metal prostheses, right and left and antibiotheraphy.(b)(4).Re-current biliary obstructions: on (b)(6) 2014.Due to tissue or tumor ingrowth.Treatment endoscopic intervention hepaticogastric drainage and antibiotheraphy.(b)(4).Sepsis (biliary): on (b)(6) 2014.251 days post procedure.No treatment.Patient death on (b)(6) 2014.Due to primary disease progression and severe sepsis.This file will capture the first onset of biliary obstructions.All three reinterventions for recurrent biliary obstruction were noted to be successful.On (b)(6) 2014, the patient died.The cause of death was primary disease progression and severe sepsis.Dash sphincterotome used.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 06-dec-2024.
 
Additional Manufacturer Narrative
Pma/ 510 k#: k163018.Device evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.This file was created in response to the attached pmcf study.It should be noted that this file is related to another three complaint files.For details of the other investigations please refer to (b)(4).Manufacturing records: prior to distribution, all zilbs-635-10-8 devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for zilbs-635-10-8 of lot number c929288 did not reveal any discrepancies that could have contributed to this complaint issue."instructions for use and/label: as per the instructions for use, ifu0065 which informs the user about the potential adverse events "associated with ercp include, but are not limited to: pancreatitis, cholangitis, cholestasis, aspiration, perforation, hemorrhage, infection, liver abscess, sepsis, allergic reaction to contrast or medication, hypotension, respiratory depression or arrest, cardiac arrhythmia or arrest.¿ additional adverse events that occur in conjunction with biliary stent placement include, but are not limited to: trauma to the biliary tract or duodenum, perforation, obstruction of the pancreatic duct, stent migration, stent occlusion, tumor ingrowth or excessive hyperplastic tissue ingrowth, tumor overgrowth, stent misplacement, pain, fever, nausea, vomiting, inflammation, recurrent obstructive jaundice, bile duct ulceration, death (other than due to normal disease progression).It should be noted that the instructions for use (ifu0065) lists stent occlusion as a potential adverse event that can occur in conjunction with biliary stent placement.There is no evidence to suggest the user did not follow the ifu.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause can be attributed to patient pre-existing conditions and/or known adverse effects.From the study it is known that the patient had cholangiocarcinoma (bile duct cancer).As per medical advisor input recurrent biliary obstructions (stent occlusions) along with the with abdominal pain and itching were all attributed to cholangiocarcinoma (bile duct cancer).As previously noted, stent occlusion and pain are listed as potential adverse events that can occur in conjunction with biliary stent placement.Summary: complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the treatment applied was endoscopic intervention cleaning of prostethis and antibiotheraphy.There were two further re-current biliary obstructions which will be investigated under (b)(4).All three reinterventions for recurrent biliary obstruction were noted to be successful.On (b)(6) 2014, the patient died.Clinical input received stated that the device did not cause or contribute to the patient death but would have been due to primary disease progression and severe sepsis.It was also confirmed by the medical advisor that the sepsis which occurred 251 days post procedure was not device related.Complaints of this nature will continue to be monitored for similar events.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key20804762
Report Number3001845648-2024-00704
Device Sequence Number9935035
Product Code FGE
UDI-Device Identifier10827002506241
UDI-Public(01)10827002506241(17)161002(10)C929288
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2016
Device Catalogue NumberZILBS-635-10-8
Device Lot NumberC929288
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/18/2014
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date11/28/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight61 KG